William Clarke, Author at Clinical Pain Advisor

William Clarke

All articles by William Clarke

Overdose of Gamma-Hydroxybutyrate (GHB)

At a Glance Gamma-hydroxybutyrate (GHB) is an endogenous metabolite of gamma-aminobutyric acid (GABA), and its metabolism results in the production of carbon dioxide and water. The effects of GHB are dose-dependent: at low doses, the drug acts as a stimulant and an aphrodisiac; at high doses, the drug causes sedation and has developed a reputation…

Toxicity Associated with Acetaminophen

At a Glance Clinical presentation of acetaminophen toxicity is dependent on the amount ingested and the time from ingestion. Early symptoms can include nausea, vomiting, and excessive sweating. Twenty-four to forty-eight hours post-exposure, the clinical symptoms decrease but an increase in transaminase levels (LFTs), prothrombin time, and serum bilirubin can be seen. Three to four…

Toxicity Associated with Salicylate/Reye Syndrome

At a Glance Aspirin (acetylsalicylic acid) is a pro-drug metabolized to salicylic acid, which exerts its pharmacologic action through a blockade of prostaglandin synthesis. The active form of the drug is highly protein-bound, so, following overdose, the free fraction is typically elevated. Clinical symptoms of salicylate overdose include tinnitus, nausea and vomiting, increased rate of…

Next post in LabMed